Newsletter

Pol. Merkur. Lek (Pol. Med. J.), 2013, XXXV/209: 292-296 Maximize

Pol. Merkur. Lek (Pol. Med. J.), 2013, XXXV/209: 292-296

Title: Chemotherapy induced peripheral neuropathy

Authors: Kolak A., Starosławska E., Kubiatowski T., Kieszko D., Cisek P., Patyra K.I., Surdyka D., Mocarska A., Burdan F.

More details

10/209

40,00 zł

SUMMARY IN POLISH & ENGLISH. FULL ARTICLE ONLY IN POLISH.

Chemotherapy induced peripheral neuropathy


Kolak A., Starosławska E., Kubiatowski T., Kieszko D., Cisek P., Patyra K.I., Surdyka D., Mocarska A., Burdan F.

St. John’s Cancer Center, Lublin, Poland

Modern cancer therapy prolongs patients life but commonly increases incidence of treatment-related complications. One of such adverse effect is a neurotoxicity, which usually manifestates as peripheral neuropathies (CIPN), characterised by various sensory (tingling, numbness, pain), motor (foot and hands drop, fastening buttons difficulties) and autonomic (constipation, arythmia) abnormalities as well as pain. Despite of intensive epidemiological and clinical studies, standardized diagnostic criteria and methods of the neuropathy prevention and treatment have not been fully established. The most commonly used form of treatment is symptomatic therapy, including anticonvulsant and antidepressant drugs. Proper education of patients and their families of symptoms and neuropathy consequences is desirable to reduce anxiety and stress.

Key words: chemotherapy induced peripheral neuropathy, CIPN, chemotherapy, risk factors, polyneuropathy prevention, quality of life

Pol. Merk. Lek., 2013, XXXV, 209, 292